Clozapine Sexual Side Effects

Clozapine and Priapism

Priapism is a rare side effect of medications such as clozapine. It is a painful erection of the penis that does not go away, even after sexual intercourse or masturbation. If left untreated, the condition can lead to permanent damage to the penis. For this reason, it is very important to seek medical attention immediately if you think you are having symptoms of priapism. Even though this may seem embarrassing, it is necessary to avoid permanent damage. If your healthcare provider is not available, you should seek emergency medical care.
 

Will I Have Clozapine Sexual Side Effects?

It is impossible for your healthcare provider to know if you will develop any of these clozapine sexual side effects. Also, if a person does develop sexual side effects while taking the drug, it is difficult to know whether these problems are caused by the condition or by clozapine. Sexual symptoms are common with a number of the conditions that clozapine is used to treat.
 
If you develop sexual side effects while taking clozapine, talk with your healthcare provider. He or she may be able to recommend treatments. Depending on the severity of your sexual side effects, he or she may also recommend that you adjust your clozapine dosage or try another medication.
Feed Your Adult ADHD Brain

Clozapine Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.